Posted by Michelle on 07/02/04 at 10:08 PM
For those of you who have an extremely difficult time getting off Effexor, I have the Answer. I was on 225 MG for 3 years and tried everything under the sun to get off of it. For example, when I got to 37.5MG I tried opening the capsules and removing some each time but that didn’t work. Everything but the following failed for me. Follow the steps below and you too can successfully get off Effexor without major side effects. If I could do it, anyone can! But remember… you must not deviate from these steps or it will only make it more difficult. ALso, I have told 2 people these steps and it worked for them too when nothing else did.
1- Once you are down to 37.5 MG, only take it every other day for 4 weeks. If on your day off, your brain starts feeling like it is \”shivering\”” and/or you feel sick, then take 90 MG of Pseudoephed every 4 ? 6 hours. (Some people think Claritin works well too.) Then? 2- Take 37.5 MG every two days, for 4 weeks. 3- Take 37.5 MG every three days for 4 weeks. 4- Take 37.5 MG every four days for 2 weeks. 5- Take 37.5 MG every 5 days for 10 days. (twice) 6- Stop taking Effexor! Take 90 MG Pseudoephed (or Claritin, but I?m unsure of the amount of Claritin since I didn?t try this one) every 4 ? 6 hours for at least a week, then just take 60MG every 4-6 hours or as needed. You also may need a headache medicine for the first couple days. The negative side effects will not bee very bad and you will be amazed at how great you feel. I now feel better than I did before I went on Effexor. *Also, in steps 2-5, you may notice that the only bad day you have is the day right before you take Effexor again. On that day, be sure to take plenty of Pseudoephed, eat a lot, and get plenty of sleep. The first week of stepping down is always the hardest, and the 3 weeks that follow are much easier. So if you feel bad at first, just keep going and you?ll see. Good luck!